Couldn't find what you looking for?

TRY OUR SEARCH!

Hello, folks. My father is on regular amiodarone therapy. I have heard that this medication can have some serious side effects. I would like to know which one those are. Can nasty can amiodarone get? I would really appreciate if anyone could tell me this. Thank you in advance for your replies.

Loading...

Hello. Amiodarone is a drug which can have some significant side effects. The most common are gastrointestinal complaints. Those are nausea, vomiting, constipation, etc. There are also ophthalmic abnormalities such as optic neuropathy and/or optic neuritis. There are even some cases of blindness. There are even some cardiovascular side effects. Those are worsening of arrhythmias, congestive heart failure, bradycardia, conduction abnormalities… So as you can see, one should be careful when taking this drug. Your father should consult with his cardiologist. Bye!
Reply

Loading...

Amiodarone is a very nasty drug! It can cause Pulmonary Fibrosis, Pulmonary Toxicity, thyroid issues, liver problems, it is stored in literally every living cell of the body! It also has a half life of 6-12 months after you stop taking it, in which it can still be effecting the organs and tissue in your body. Just google it and read some of the stories! My sister was lucky! They found out what was going on and got her off the medication, not before they discovered she had Pulmonary Fibrosis. If you are on it- get off it! I don't think there is anything it can do that is worth the risk it presents!
Reply

Loading...

I agree that there are significant concerns with this treatment, however like willard suggested I would urge anyone taking Amiodarone to speak to their doctor before stopping it.

amiodarone like any other drug has side effects and use of it has to be based on weighing up the benefits / risks. it can be a life saving medication and to stop taking it without medical advice would be very risky, often when on this medication the patient will be very carefully monitored on a regular basis to detect any problems arising.

to the pp, I am very sorry to hear of your sisters ill health and wish her a speedy recovery, however I would ask you to consider the consequences of such posts on the general public who may be easily scared by a story such as this. there are ways and means of expressing your concern without scaremongering.
Reply

Loading...

I am sorry if anyone views my post as "scaremongering" The fact is that amiodarone is a nasty drug with horrible, irreversible side effects. This information is directly from the pulmonologist. I never told anybody to stop their meds. I simply answered the question, "how nasty can it get?" My sisters bout in February was brought on by amniodarone induced pulmonary fibrosis, and was proven patholologically with the lung biopsy. I am not a scaremonger, matter of fact I have been in the medical filed for the last 25 years. I will say, to set the record straight, "discuss with your doctor, your pharmacist, and do some research on your own, so you can be prepared to ask the appropriate questions."
Reply

Loading...

I think this quote proves my point, (and if you recall I also commented with the same concerns on the independent thread you started) however it is reassuring to now hear you advising people to discuss the risks with their doctor - a much more appropriate line to take.



I agree that amiodarone is a potentially toxic drug however a balanced approach must be taken with the prescribing and administering, as with any other medication, however the consequences of stopping without seeking prior medical advice could be far more significant.
Reply

Loading...